MAUDE Adverse Event Report: CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR

CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR
Model Number FR4A-TRL-A0
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 10/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was scheduled for a neurostimulator pull on (b)(6) 2024.During the procedure, the occipital neurostimulator was pulling which caused the incision to become red, itchy, and irritated.Antibiotics were prescribed and a bandage was placed on the incision.
 
Additional Manufacturer Narrative
The surgical issue questionnaire was reviewed for potential causes of the reported issue.Based on this review, implanting the neurostimulator after the expiration date, not prepping the skin with an antiseptic solution, improperly closing the surgical site, multiple tunneling attempts and using inappropriate tools have been ruled out as potential causes.However, the device was implanted in an off-label location as it was implanted at the occipital nerve.Per the freedom peripheral nerve stimulator system implantation of neurostimulator instructions for use, 05-20200 rev 6, "the freedom pns system is not intended to treat pain in the craniofacial region".The stimulator is used to treat pain.The cause of the reported issue is due to off-label use as the device was implanted in the craniofacial region at the occipital nerve (user error- clinician).Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in surgical issues.Surgical issue rates remain acceptably low; thus, a capa is not required at this time.Surgical issue rates will continue to be tracked and trended.

Brand Name
FREEDOM PERIPHERAL NERVE STIMULATOR
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
CURONIX LLC
1310 park central blvd s
pompano beach FL 33064
Manufacturer (Section G)
CURONIX LLC
1310 park central blvd s
pompano beach FL 33064
Manufacturer Contact
tena jimmerson
1310 park central boulevard s.
pompano beach, FL 33064
8009655134
MDR Report Key20739816
Report Number3010676138-2024-00246
Device Sequence Number8613417
Product Code GZF
UDI-Device Identifier00850051034369
UDI-Public(01)00850051034369(17)260301
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171366
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/01/2026
Device Model NumberFR4A-TRL-A0
Device Lot NumberSWO240308
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Initial Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale